Header

UZH-Logo

Maintenance Infos

Arnold-type invariants of wave fronts on surfaces


Tchernov, V (2002). Arnold-type invariants of wave fronts on surfaces. Topology, 41(1):1-45.

Abstract

Recently, Arnold's St and J± invariants of generic planar curves have been generalized to the case of generic planar wave fronts. We generalize these invariants to the case of wave fronts on an arbitrary surface F. All invariants satisfying the axioms which naturally generalize the axioms used by Arnold are explicitly described. We also give an explicit formula for the finest order one J+-type invariant of fronts on an orientable surface F≠S2. We obtain necessary and sufficient conditions for an invariant of nongeneric fronts with one nongeneric singular point to be the Vassiliev-type derivative of an invariant of generic fronts. As a byproduct, we calculate all homotopy groups of the space of Legendrian immersions of S1 into the spherical cotangent bundle of a surface.

Abstract

Recently, Arnold's St and J± invariants of generic planar curves have been generalized to the case of generic planar wave fronts. We generalize these invariants to the case of wave fronts on an arbitrary surface F. All invariants satisfying the axioms which naturally generalize the axioms used by Arnold are explicitly described. We also give an explicit formula for the finest order one J+-type invariant of fronts on an orientable surface F≠S2. We obtain necessary and sufficient conditions for an invariant of nongeneric fronts with one nongeneric singular point to be the Vassiliev-type derivative of an invariant of generic fronts. As a byproduct, we calculate all homotopy groups of the space of Legendrian immersions of S1 into the spherical cotangent bundle of a surface.

Statistics

Citations

4 citations in Web of Science®
3 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

56 downloads since deposited on 29 Nov 2010
7 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:2002
Deposited On:29 Nov 2010 16:27
Last Modified:21 Nov 2017 14:22
Publisher:Elsevier
ISSN:0040-9383
Publisher DOI:https://doi.org/10.1016/S0040-9383(00)00013-6
Related URLs:http://www.zentralblatt-math.org/zbmath/search/?q=an%3A1017.57006
http://www.ams.org/mathscinet-getitem?mr=1871239

Download

Download PDF  'Arnold-type invariants of wave fronts on surfaces'.
Preview
Content: Accepted Version
Filetype: PDF
Size: 652kB
View at publisher